Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Michyr

Acne and birth control

Recommended Posts

My 16 yr old daughter has mild to moderate acne . Dr prescribed loryna ? Anyone use it? I am nervous to start her on it. Any input on it?

Share this post


Link to post
Share on other sites

Loryna is a generic version of Yaz. If you want you could always look at the Yaz reviews on this site to get a better idea of how others have reacted. I have read mostly great things but there are also a few horror stories on Yaz. I was on Yaz many many years ago (about 10) when I was way too young, so I don't remember a whole lot. One thing I do remember is that my body never adjusted to having only 4 placebo days which is why I stopped taking it. I would always be bleeding when I started my next pack. I took Yaz with Doxycycline and Duac and Epiduo. I think I did this routine for about 4-6 months and it didn't get rid of all my acne. But it did get rid of all my inflammatory acne and I rarely get any more inflammatory acne since then and I use to have moderate to severe acne. My advice would be to give it a try and see how your daughter reacts. It may take anywhere from 3-6 months to start seeing results. Also, usually birth control alone won't cure acne so she might want to also use topical treatments like adapalene, benzoyl peroxide, or an antibiotic. I would just be super careful of not taking supplements that contain potassium, diuretics, or anti-inflammatory drugs while on Yaz.

I took Yasmin (similar to Yaz only with 7 placebo days) for years later on in my life for non-acne reasons. I would say I liked it until it sent me to the ER. The progestin found in these pills (drospirenone) is derived from spironolactone which helps block androgens (male hormones) and usually, that's good for acne. But this medication also acts as a potassium-sparing diuretic. This means that your potassium levels are significantly higher in someone who takes this medication as opposed to someone who doesn't. Usually, this is not dangerous but it can be. For me, it was. I landed in the hospital after months of back pain which ended up being early stages of kidney failure (I had no idea it was that serious). Because I was in pain, I would use ibuprofen a lot (not knowing that I was actually making it worse). Fortunately, I recovered and today I am mostly fine. Except that I still pee every 10 minutes even after 2 years of not taking drospirenone birth control. I never had any history of kidney problems or medical problems neither does anyone in my family. Now, I switched my birth control to a safer one for me.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×